I haven’t been feeling great all week after having started a new round of Rituxan on Monday. Nothing serious but just yukky. Neurological symptoms have been getting worse the last four weeks, increased numbness in my hands, intentional tremor coming back. I am worried that the Rituxan is counterproductive, making symptoms worse instead of better. My antiMAG demyelinating proteins were up 50% 4 months ago instead of down. Won’t have results of Mondays blood test for another week or so. Monday the oncologist mentioned a viral brain infection as possible side effect but didn’t really stress it. Today I read up on it and it really scared me. It’s PML, Progressive multifocal leukoencephalopathy, a viral infection. It occurs in patients on immunosuppressive treatment and is almost always fatal. What is really scary is the finding that the virus is present but dormant in almost 90% of the population – sounds like herpes virus which I do have.
I have a call in to my neurologist to discuss all this. She probably won’t call back until after my next infusion treatment Monday.
First off, I know from my own reactions, IVIG does not always make you feel stronger and better, another very important purpose is to CONTROL the progression. I would guess right now that you are OVERWHELMED. This has happened to me and my fatigue goes sky high and my numbness is so severe I draw in my breath. YOU MUST FIND A WAY TO TAKE CARE OF YOURSELF. IN ORDER TO HELP “ME” WITH MY MOM’S CARE, WE HAVE A HOME CARE AGENCY HELP HER. If it’s affordable, please consider getting a home care agency to help with your mom.